Alert archive / Missouri / Red Flag Warnings in 2026

Red Flag Warning 2, NWS Springfield, MO

February 24, 202625 counties in Missouri; Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this red flag warning at Feb 24, 2026, 12:31 AM CST for 25 counties in Missouri; Cherokee County, Crawford County, Kansas. It took effect at Feb 24, 2026, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 12:31 AM CST (06:31 UTC)
In effect from
Feb 24, 2026, 11:00 AM CST
Expired
Feb 24, 2026, 7:00 PM CST
In force
8 hr
Issued by
NWS Springfield, MO
All 27 counties

Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 11 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2026-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2026-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2315 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

712 
WWUS83 KSGF 240631
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
1231 AM CST Tue Feb 24 2026

KSZ097-101-MOZ068>071-077>082-088>097-101>105-250100-
/O.NEW.KSGF.FW.W.0002.260224T1700Z-260225T0100Z/
Crawford-Cherokee-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-
Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-
Ozark-
1231 AM CST Tue Feb 24 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY ACROSS SOUTHEAST
KANSAS AND SOUTHERN MISSOURI...

The National Weather Service in Springfield has issued a Red Flag
Warning which is in effect from 11 AM this morning to 7 PM CST 
this evening.

* AFFECTED AREA...Fire Weather Zone 068 Hickory, Fire Weather 
  Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire Weather 
  Zone 071 Phelps, Fire Weather Zone 077 Barton, Fire Weather 
  Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 
  080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 
  082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 
  Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 
  Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 
  Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 
  Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 
  097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 
  101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather 
  Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 
  104 Taney and Fire Weather Zone 105 Ozark.

* TIMING...From 11 AM this morning to 7 PM CST this evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* TEMPERATURES...Up to 63.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
520 
WWUS83 KSGF 250057
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
657 PM CST Tue Feb 24 2026

KSZ097-101-MOZ068>071-077>082-088>097-101>105-250200-
/O.EXP.KSGF.FW.W.0002.000000T0000Z-260225T0100Z/
Crawford-Cherokee-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-
Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-
Ozark-
657 PM CST Tue Feb 24 2026

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITY ACROSS SOUTHEASTERN KANSAS AND 
SOUTHERN MISSOURI...

Winds will continue to weaken the rest of this evening as 
humidity values continue to recover this evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 23, 11:28 PM CST, 1 hour 3 minutes earlier. Its key messages:

  • Elevated to Significant Fire Weather conditions Tuesday with gusty southwest winds up to 35-45 mph and humidity in the 20-30% range. There is a medium-low 15-40% chance for localized terrain spots to meet Red Flag criteria (<25% RH; >20 mph winds)
  • Above average temperatures return Tuesday through the rest of the week. There is a 35-65% chance of rain Wednesday night into Thursday morning.
Area forecast discussion, Feb 23, 11:28 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1128 PM CST Mon Feb 23 2026

.KEY MESSAGES...

- Elevated to Significant Fire Weather conditions Tuesday with
  gusty southwest winds up to 35-45 mph and humidity in the
  20-30% range. There is a medium-low 15-40% chance for
  localized terrain spots to meet Red Flag criteria (<25% RH;
  >20 mph winds)

- Above average temperatures return Tuesday through the rest of
  the week. There is a 35-65% chance of rain Wednesday night
  into Thursday morning.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 300 PM CST Mon Feb 23 2026

Current satellite imagery depicts the powerful cyclone of the
east coast bringing lots of snow to portions of the northeastern
seaboard. As is typical when a storm is brewing off the east
coast, the longwave pattern consists of northwesterly flow
across our region as the deep trough continues out east with an
upstream ridge over the western CONUS. At the apex of the ridge
is a 130-150 kt jet over Washington/Idaho/Montana. Directly
underneath the inflection point of the trough/ridge is an
elongated surface high pressure system stretching from the
Hudson Bay down through our area and into east Texas. As the
high pressure has been traversing the area, winds have become
more light and variable, skies have cleared, and high
temperatures today remain on track to be a bit chilly in the
30s.

Temperatures to stay chilly for rest of today and tonight:

The aforementioned jet streak over the NW CONUS is progged to
round the ridge and dive into the north-central Plains tonight
into Tuesday morning. Dynamics associated with the jet streak
will pivot a deepening surface low across the US/Canada border.
Meanwhile, the surface high will depart to the southeast. Our
region will the be within the tight surface pressure gradient
between the deep surface low and departing surface high. This
will initiate stronger southwesterly surface winds and
associated warm air advection. As such, lows tonight will be a
tad warmer, with lows in the teens toward central and south-
central Missouri, and in the middle to upper 20s across extreme
southwest Missouri and southeast Kansas.

Elevated to Significant Fire Weather conditions Tuesday:

Winds are expected to get rather breezy Tuesday as the tight
pressure gradient moves across the region. Sustained winds of
15-25 mph with gusts up to 30-40 mph are likely (>80% from
NBM/HREF/REFS members). West of Highway 65, winds will be
greatest, with gusts actually coming close to Wind Advisory
criteria. NBM probabilities of >45 mph are a bit low in the
15-25% range, but all high resolution members are coming in
rather hot, with a 50-90% chance of gusts >45 mph during mid-day
Tuesday. Therefore, expect frequent wind gusts between 30-40
mph, with infrequent gusts at or just above 45 mph.

Despite renewed strong southwesterly winds and associated warm
air advection, deeper moisture will be limited and lag behind as
the surface high pressure moving southeast keeps much of the
moisture locked in the Gulf. As a result, temperatures will
climb with only a modest increase in moisture. Highs will reach
the middle 50s to middle 60s across the area Tuesday. This will
lower relative humidity values into the 20-35% range.

RHs are the main uncertainty regarding fire weather concerns.
With the jet streak impinging on the area, high cloud cover is
expected to overspread the area Tuesday. Depending on the
thickness of this cloud cover, high temperatures could struggle
to reach 60 F, likely being in the 55-60 F range. This could
keep RH values above the 25% threshold, closer to 30-35%. On the
other hand, the strong wind gusts could make up for any lowered
temperatures, efficiently mixing drier air down to the surface,
especially at higher terrain. Therefore, there is potential for
Red Flag conditions Tuesday, especially in localized terrain
spots such as southerly aspects. The HREF, which includes
moist-biased models, only give a 10-20% chance to reach criteria
while the dry-biased REFS is more bullish at the 50-70% chance
range. The REFS verified better than the HREF for last week's
Red Flag Warning, so would anticipate RHs to hover around or
below 25%, especially along the higher terrain of the Ozark
Plateau and I-44 corridor. Combining the HREF/REFS gives a
better 15-40% chance for localized areas to reach Red Flag
criteria. Given the localized nature of the potential Red Flag
criteria, a Watch/Warning is not expected at this time, but know
that the potential is still there.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 300 PM CST Mon Feb 23 2026

Above average temperatures return Tuesday through end of the week:

With the jet stream staying north of the area, continued
southerly flow will keep temperatures above normal through the
end of the week. There will be some variance in just how warm
temperatures are (especially Thursday) as a weak cold front and
southerly branch of the jet stream dip through the area. In
general, though, expect highs ranging from the middle 50s toward
central Missouri to the upper 60s along the southern border
Wednesday. Highs then range from the lower 50s to the middle
60s across the same areas Thursday. Lows look to be in the upper
30s to upper 40s Wednesday night, and the 30s Thursday night.

Global ensembles prog the southern branch of the jet stream to
phase back with the northern branch Friday, which will raise
heights over our area, allowing for temperatures to warm even
more into the weekend. Highs look to be in the mid-60s to
mid-70s Friday and Saturday with lows in the mid-30s to mid-40s.

35-65% chance of rain Wednesday night into Thursday morning:

The weak cold front mentioned in the section above will bring
a 35-65% chance of rain Wednesday night into Thursday morning.
With temperatures forecast above 32 F, all precipitation should
be in the form of rain. The SREF has a <=10% chance for MUCAPE >
50 J/kg with the Euro ensemble putting a 15-30% chance of
MUCAPE >100 J/kg. Therefore, there could be a few rumbles of
thunder. But for the most part, thermodynamic profiles should be
too weak for any widespread thunder mention. The system is
forecast to move through rather quickly, and with only limited
moisture, precipitation totals should stay at or below quarter
of an inch.

Monitoring 30-40% chance for next system, but uncertainty is high:

Lots of uncertainty in the pattern then arises Sunday and
onward. Ensemble clusters depict a shallow wave developing
somewhere over the CONUS, with the shallow troughing staying
toward the northern portions, and shallow ridging staying to the
southern portions, leaving our area in a rather flat upper-level
pattern. With the troughing to the north, a cold front is
progged to sag southward. The flattened wave should stall the
front somewhere across the central CONUS. Unfortunately, this
means our area could be behind or before the cold front Sunday,
leading to a massive 25th-75th NBM percentile spread of 41 to 78
F for Springfield. This spread is visualized by a flat
histogram, meaning rather than a bimodal setup (either 41 or 78,
nothing in between), any temperature between 41 and 78 degrees
have a relatively equal chance of occurring.

Coinciding with the vast uncertainty in temperatures comes
uncertainty in a system and its precipitation types. Given there
are still ensemble clusters that disagree in the exact placement
of the shallow troughing/ridging, there is only a 30-40% chance
of precipitation at this time. If precipitation were to occur,
the position of the upper-level pattern and surface cold front
will be critical to any potential precipitation types. Based on
the clusters, a deeper longwave trough across the northeast
CONUS would promote snow chances; A flatter upper-level pattern
would support an ice chance; A deeper trough coming in from the
northwest CONUS would promote better warm air advection and rain
chances; Higher heights out west would promote little to no
precipitation. At the moment, the best chance is for mostly rain
with 41% of models favoring the warmer scenario. We will
continue to monitor the forecast in the coming updates.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1123 PM CST Mon Feb 23 2026

Confidence is high that VFR conditions will prevail through the
TAF period with increasing high clouds. Winds at the surface and
aloft will increase drastically Tuesday morning with surface
winds around 20kts and gusts to 30kts. Low level wind shear is
likely across the entire area for most of the day however it
should decrease by evening. Surface winds and gusts will also begin
to decrease by evening however remaining out of the southwest.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Price
LONG TERM...Price
AVIATION...Burchfield
Hazardous weather outlook, Feb 23, 8:01 PM CST, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
801 PM CST Mon Feb 23 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250215-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
801 PM CST Mon Feb 23 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Widespread elevated to significant fire conditions look to occur
on Tuesday with warmer temperatures, low humidity and wind gusts
up to 35 to 45 mph. The most impacted locations will be along the
higher terrain of the Ozark Plateau and I-44 corridor.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

Nearby

Red Flag Warnings in Missouri, 2026Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.